Advertisement

The Method of Upper and Lower Solutions to Impulsive Differential Equation with Sturm–Liouville Integral Boundary Conditions

  • Huihui Pang
  • Yuke Zhu
  • Mengyan Cui
Original Research
  • 38 Downloads

Abstract

In this paper, we consider a second-order impulsive differential equation with Sturm–Liouville integral boundary conditions. We provide the sufficient conditions that guarantee the existence and multiplicity to our problem. Our technique is based on the method of upper and lower solutions and Leray–Schäuder degree theory. In the end, an example is worked out to illustrate our main results.

Keywords

Impulsive differential equation Lower (upper)solution Integral boundary condition Leray–Schäuder degree 

Mathematics Subject Classification

34B10 34B15 

Notes

Compliance with ethical standards

Conflict of interest

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. 1.
    Aronson, D., Crandall, M.G., Peletier, L.A.: Stabilization of solutions of a degenerate nonlinear diffusion problem. Nonlinear Anal. 6(10), 1001–1022 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Choi, Y.S., Ludford, G.S.S.: An unexpected stability result of the near-extincion diffusion flame for non-unity lewis numbers. Q. J. Mech. Appl. Math. 42(1), 143–158 (1989)CrossRefzbMATHGoogle Scholar
  3. 3.
    Cohen, D.S.: Multiple Stable Solutions of Nonlinear Boundary Value Problems Arising in Chemical Reactor Theory. SIAM J. Appl. Math. 20(1), 1–13 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dancer, E.N.: On the structure of solutions of an equation in catalysis theory when a parameter is large. J. Differ. Equ. 37(3), 404–437 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Csavinszky, P.: Universal approximate analytical solution of the Thomas–Fermi equation for ions. Phys. Rev. A 8(4), 1688–1701 (1973)CrossRefGoogle Scholar
  6. 6.
    Lee, M.G., Lin, S.S.: On the positive solutions for semilinear elliptic equations on annular domain with non-homogeneous dirichlet boundary condition. J. Math. Anal. Appl. 181(2), 348–361 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Parter, S.V.: Solutions of a differential equation arising in chemical reactor processes. SIAM J. Appl. Math. 26(4), 687–716 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hong, A.H.L., Yeh, C.C.: The existence of positive solutions of Sturm–Liouville boundary value problems. Comput. Math. Appl. 35(9), 89–96 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ge, W., Ren, J.: New existence theorems of positive solutions for Sturm–Liouville boundary value problems. Appl. Math. Comput. 148(3), 631–644 (2004)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Sun, J., Zhang, G.: Nontrivial solutions of singular sublinear Sturm–Liouville problems. J. Math. Anal. Appl. 326(1), 242–251 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hu, L., Liu, L., Wu, Y.: Positive solutions of nonlinear singular two-point boundary value problems for second-order impulsive differential equations. Appl. Math. Comput. 196(2), 550–562 (2008)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Benmezaï, A.: On the number of solutions of two classes of Sturm–Liouville boundary value problems. Nonlinear Anal. 70(4), 1504–519 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Cheng, X., Dai, G.: Positive solutions of sub-superlinear Sturm–Liouville problems. Appl. Math. Comput. 261, 351–359 (2015)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Yang, G.C., Feng, H.B.: New results of positive solutions for the Sturm–Liouville problem. Bound. Value Probl. 2016(1), 64 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Agarwal, R.P., Wong, P.J.Y.: Positive solutions of higher-order Sturm–Liouville boundary value problems with derivative-dependent nonlinear terms. Bound. Value Probl. 2016, 112 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ding, W., Wang, Y.: New result for a class of impulsive differential equation with integral boundary conditions. Commun. Nonlinear Sci. Numer. Simul. 18(5), 1095–1105 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Infante, G., Pietramala, P., Zima, M.: Positive solutions for a class of nonlocal impulsive BVPs via fixed point index. Topol. Methods Nonlinear Anal. 36(2), 263–284 (2010)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Zhang, X., Feng, M.: Transformation techniques and fixed point theories to establish the positive solutions of second order impulsive differential equations. J. Comput. Appl. Math. 271(271), 117–129 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Chen, X., Du, Z.: Existence of positive periodic solutions for a neutral delay Predator–Prey Model with Hassell–Varley type functional response and impulse. Qual. Theory Dyn. Syst. 17(3), 1–14 (2017)MathSciNetGoogle Scholar
  20. 20.
    Liang, R., Liu, Z.: Nagumo type existence results of Sturm–Liouville BVP for impulsive differential equations. Nonlinear Anal. 74(17), 6676–6685 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Zhao, J., Sun, B., Wang, Y.: Existence and iterative solutions of a new kind of Sturm–Liouville-type boundary value problem with one-dimensional p-Laplacian. Bound. Value Probl. 2016(1), 1–11 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Cannon, J.R.: The solution of the heat equation subject to specification of energy. Q. Appl. Math. 21, 155–160 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Ionkin, N.I.: Solution of a boundary value problem in heat conduction theory with nonlocal boundary conditions. Differ. Equ. 13, 294–304 (1997)MathSciNetGoogle Scholar
  24. 24.
    Chegis, R.Y.: Numerical solution of a heat conduction problem with an integral condition. Litov. Mat. Sb. 24(4), 209–15 (1984)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Zhang, Y.: A multiplicity result for a singular generalized Sturm–Liouville boundary value problem. Math. Comput. Model. 50, 132–140 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Zhang, L., Xuan, Z.: Multiple positive solutions for a second-order boundary value problem with integral boundary conditions. Bound. Value Probl. 60(1), 2718–2727 (2016)MathSciNetGoogle Scholar
  27. 27.
    Agarwal, R.P., ORegan, D.: Multiple nonnegative solutions for second order impulsive differential equations. Appl. Math. Comput. 114(1), 51–59 (2000)MathSciNetGoogle Scholar
  28. 28.
    Lee, E.K., Lee, Y.H.: Multiple positive solutions of singular two point boundary value problems for second order impulsive differential equations. Appl. Math. Comput. 158(3), 745–759 (2004)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Wang, M.X., Cabada, A., Nieto, J.J.: Monotone method for nonlinear second order periodic boundary value problems with Caratheodory functions. Annales Polonici Mathematici 58, 221–235 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Cui, M., Zhu, Y., Pang, H.: Existence and uniqueness results for a coupled fractional order systems with the multi-strip and multi-point mixed boundary conditions. Adv. Differ. Equ. 1, 224–246 (2017)MathSciNetCrossRefGoogle Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2018

Authors and Affiliations

  1. 1.College of ScienceChina Agricultural UniversityBeijingPeople’s Republic of China

Personalised recommendations